MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE CERTAIN IMPLANT 4 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE CERTAIN IMPLANT 4 X 11.5MM; DENTAL IMPLANT
Catalog Number IOSS411
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994)
Date of Event 12/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A4: patient weight unknown / not provided.D4: additional device information unknown / not provided.D4: unique identifier (udi) number not available.D10: concomitant medical product and therapy dates k063341, osseotite® certain® implant 4 x 11.5mm, lot number: 2016070089.H4: device manufacturer date unknown / not provided.
 
Event or Problem Description
On (b)(6), 2023, under antibiotic coverage, two identical and adjacent implants were placed in the posterior jaw with excellent primary stability.Two days after the intervention, the patient feels unwell (possibly an allergic reaction) and, following the advice of the primary physician, discontinues antibiotic intake.After a month, the patient returns with abscess-like symptoms, and one of the two implants is mobile in an expulsion phase.The doctor reports pain.The doctor confirms that the procedure was not completed by placing another implants.Dental position affected: #46.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).Zimvie received one (1) ioss411, (osseotite¿ certain¿ implant 4 x 11.5mm) for evaluation.Visual evaluation was performed, the implant had signs of use with markings from removal.No damage identified or signs of malfunction that would contribute to the event.Measurements match drawing.Dhr review was completed for the subject lot number 2016070089.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2016070089 for similar events and 1 other relevant complaint(s) was identified.Review completed utilizing keywords: dental : medical : allergic reaction.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was inadequate treatment planning and material selection.Therefore, based on the available information, a device malfunction did not occur.No damage to the implant was identified.The reported event was non-verifiable.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.

Brand Name
OSSEOTITE CERTAIN IMPLANT 4 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key18343370
Report Number0001038806-2023-02459
Device Sequence Number8415985
Product Code DZE
UDI-Device Identifier00844868007098
UDI-Public(01)00844868007098(17)210711(10)2016070089
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K063341
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/10/2021
Device Catalogue NumberIOSS411
Device Lot Number2016070089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT; DENTAL IMPLANT
Patient Age44 YR
Patient SexMale
Patient EthnicityNon Hispanic